Alert archive / Arizona / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at May 11, 2019, 7:45 PM MST for Pima County, Arizona. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2019, 7:45 PM MST (02:45 UTC)
- Expired
- May 11, 2019, 8:30 PM MST
- In force
- 45 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Pima County, AZ
The radar
The Tucson radar (KEMX), 55 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 2.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3666 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
294
WUUS55 KTWC 120245
SVRTWC
AZC019-120330-
/O.NEW.KTWC.SV.W.0001.190512T0245Z-190512T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
745 PM MST Sat May 11 2019
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
Northeastern Pima County in southeastern Arizona...
* Until 830 PM MST.
* At 743 PM MST, a severe thunderstorm was located over Drexel
Heights, or near Tucson, moving northwest at 25 mph.
HAZARD...60 mph wind gusts. Winds gusts to 53 mph at AFB DM and 56
mph at Tucson Airport. Strong damaging gusts will
continue to move northwest.
SOURCE...Radar and observation indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Tucson, Catalina, Oro Valley, Marana, Davis-Monthan Air Force Base,
Casas Adobes, Drexel Heights, Flowing Wells, South Tucson, Three
Points, Avra Valley, Pascua Pueblo Yaqui Reservation, Tortolita,
Summit, Catalina State Park, Tucson Estates, Saguaro National Park
West, Catalina Foothills, Valencia West and Tucson International
Airport.
This includes the following highways...
Interstate 10 between mile markers 233 and 268.
Interstate 19 between mile markers 51 and 63.
Route 77 between mile markers 70 and 85.
Route 86 between mile markers 154 and 171.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3213 11085 3198 11103 3210 11128 3250 11141
3250 11093
TIME...MOT...LOC 0243Z 149DEG 23KT 3217 11102
HAIL...<.75IN
WIND...60MPH
$$
Cerniglia2 follow-up statements
489
WWUS55 KTWC 120312
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
812 PM MST Sat May 11 2019
AZC019-120330-
/O.CON.KTWC.SV.W.0001.000000T0000Z-190512T0330Z/
Pima-
812 PM MST Sat May 11 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MST
FOR NORTHEASTERN PIMA COUNTY...
At 808 PM MST, A severe thunderstorm located near Saguaro National
Park West, or 7 miles southeast of Marana, moving west-northwest at
15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicates the storm is moving to the west-northwest
over Drexel Heights and the Tucson Heights area. Strong
gusts to 60 mph will proceed the storm. Less of a threat
exists for the Oro Valley area at this time.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Tucson, Catalina, Oro Valley, Marana, Davis-Monthan Air Force Base,
Casas Adobes, Drexel Heights, Flowing Wells, South Tucson, Three
Points, Avra Valley, Pascua Pueblo Yaqui Reservation, Tortolita,
Summit, Catalina State Park, Tucson Estates, Saguaro National Park
West, Catalina Foothills, Valencia West and Tucson International
Airport.
This includes the following highways...
Interstate 10 between mile markers 233 and 268.
Interstate 19 between mile markers 51 and 63.
Route 77 between mile markers 70 and 85.
Route 86 between mile markers 154 and 171.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3213 11085 3198 11103 3210 11128 3250 11141
3250 11093
TIME...MOT...LOC 0308Z 149DEG 23KT 3231 11112
HAIL...<.75IN
WIND...60MPH
$$
Cerniglia517
WWUS55 KTWC 120325
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
825 PM MST Sat May 11 2019
AZC019-120333-
/O.EXP.KTWC.SV.W.0001.000000T0000Z-190512T0330Z/
Pima-
825 PM MST Sat May 11 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIMA COUNTY WILL
EXPIRE AT 830 PM MST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still expected with this thunderstorm as it
drifts to the west.
LAT...LON 3213 11085 3198 11103 3210 11128 3250 11141
3250 11093
TIME...MOT...LOC 0323Z 149DEG 23KT 3235 11115
$$
CernigliaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:28 PM MST, 4 hours 17 minutes earlier.
Area forecast discussion, May 11, 3:28 PM MST, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 328 PM MST Sat May 11 2019 .SYNOPSIS...Shower and thunderstorm chances will increase in the later afternoon and evening hours across much of the area. Sunday will see the best chances as a storm system moves south of the area. Enough moisture Monday for scattered thunderstorms east of Tucson, then thunderstorms limited to the White Mountains Tuesday and Wednesday. Expect well below normal temperatures this weekend, then much warmer by midweek. && .DISCUSSION...A low pressure system currently tracking across northern Baja will pass just to our south over the next 36 hours. Increasing showers and thunderstorms this evening with the best chances Sunday. With the supporting dynamics from the low, some storm activity will tend to ignore normal diurnal trends. Expect strong gusty outflows with some storms, and brief moderate to heavy rainfall possible. High pressure will bring a strong warming trend early in the new week with some drying and less favorable dynamics limiting convection to a few eastern mountain locations. Ensemble and ensemble mean output suggest another unseasonably deep system the second half of the new week into next weekend. It's unclear if we will have enough moisture for significant rain chances, but it should serve to knock temperatures back below average and bring some gusty winds late in the week. && .AVIATION...Valid through 13/00Z. Isolated to scattered -TSRA/-SHRA north and northeast of KTUS this afternoon. Scattered -TSRA/-SHRA tonight into Sunday morning mainly KTUS vicinity swd/wwd to the International border. Greater coverage of -TSRA/-SHRA expected late Sunday morning into Sunday evening as a low pressure system moves south of the area. Brief wind gusts near 45 kts may occur with the stronger TSRA. Otherwise, SKC-SCT clouds near 10k ft MSL becoming SCT-BKN decks 8k- 12k ft MSL by this evening and continuing into Sunday. Surface wind variable in direction mainly under 12 kts, although favoring a swly/ wly component this afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered showers and thunderstorms northeast of Tucson today. The coverage of showers and thunderstorms will increase tonight and especially Sunday as a low pressure system moves south of the area. Scattered showers and thunderstorms to occur Monday east of Tucson, then isolated to scattered showers and thunderstorms Tuesday and Wednesday across the White Mountains. Dry conditions to prevail Thursday into Friday except for a few thunderstorms across the White Mountains on Friday. Expect gusty and erratic winds vicinity thunderstorms. An approaching low pressure system late next week may produce gusty south to southwest winds at times. Otherwise, 20-foot winds mainly under 15 mph. && .CLIMATE...There is the potential for a few moderate to heavy showers mainly tonight into Monday. Posted on our website and social media platforms is a graphic of daily rainfall records this weekend along with the May normal and wettest May data. There is the possibility that Tucson International Airport could record more rainfall this weekend versus what was recorded during the previous nine months of May combined, which totaled only 0.14". && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Meyer/Rasmussen Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, May 11, 7:18 PM MST, 27 minutes before
Special Weather Statement National Weather Service Tucson AZ 718 PM MST Sat May 11 2019 AZZ504-507-514-120300- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra Vista/Benson-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 718 PM MST Sat May 11 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL 800 PM MST... At 717 PM MST, Doppler radar was tracking a strong thunderstorm near Summit, or 5 miles south of Davis-Monthan Air Force Base, moving north at 15 mph. Up to half inch hail and winds to 40 mph will be possible with this storm. Locations impacted include... Tucson, Marana, Davis-Monthan Air Force Base, Casas Adobes, Drexel Heights, Flowing Wells, Tanque Verde, Vail, South Tucson, East Sahuarita, Sabino Canyon Recreation Area, Summit, Catalina Foothills, Corona De Tucson, Tucson International Airport, Saguaro National Park East, Rita Ranch, San Xavier Mission and Seven Falls. LAT...LON 3191 11070 3195 11094 3233 11113 3235 11074 TIME...MOT...LOC 0217Z 158DEG 15KT 3208 11086 Zell
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:18 PM MST | Special Weather Statement | TWC | 42 min | |
| May 11, 8:03 PM MST | Special Weather Statement | TWC | 27 min | |
| May 11, 8:22 PM MST | Areal Flood Advisory | TWC | Pima | 83 min |
| May 11, 9:00 PM MST | Special Weather Statement | TWC | Pima | 45 min |
| May 12, 2:29 PM MST | Special Weather Statement | TWC | 46 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.